Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Mar 2, 2017, 11:13 AM EST for Athens County, Ohio. It took effect at Mar 2, 2017, 2:10 PM EST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2017, 11:13 AM EST (16:13 UTC)
- In effect from
- Mar 2, 2017, 2:10 PM EST
- Expired
- Mar 3, 2017, 9:40 AM EST
- In force
- 20 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Athens County, OH
The radar
The Charleston,WV radar (KRLX), 121 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hocking River at Athens (ATHO1). The gauge peaked at 21.30 ft at Mar 2, 2017, 9:00 PM EST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03159500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
126 WGUS41 KRLX 021613 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED RIVER FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1113 AM EST THU MAR 2 2017 ...The National Weather Service in Charleston WV has issued a flood warning for the following rivers... Hocking River... Affecting the following counties in Ohio...Athens. The Hocking River at Athens is expected to crest at flood stage late this afternoon into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next statement will be issued around 3 PM Thursday, or sooner if necessary. && OHC009-030413- /O.NEW.KRLX.FL.W.0002.170303T0000Z-170303T0600Z/ /ATHO1.1.ER.170303T0000Z.170303T0000Z.170303T0000Z.NO/ 1113 AM EST THU MAR 2 2017 The National Weather Service in Charleston Wv has issued a * Flood Warning for the Hocking River at Athens. * From this evening to late tonight...or until the warning is cancelled. * At 10:00 AM Thursday the stage was 19.3 feet. * Minor Flooding is forecast. * Flood stage is 20.0 feet. * Forecast...the river is expected to rise to near flood stage this evening. * At stages near 20.0 feet...Low areas, campgrounds, and private camps along the river between Athens, and Coolville begin to flood. * A crest near 20.0 feet compares to a previous crest of 19.3 feet on May 1 2014. && LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219 $$ Zwier
7 follow-up statements
867 WGUS81 KRLX 021913 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 213 PM EST THU MAR 2 2017 ...The flood warning continues for the following rivers...Hocking River. At Athens... Affecting the following counties in Ohio...Athens. Following heavy rainfall yesterday, the Hocking River at Athens has risen above flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next statement will be issued around 9 PM, or sooner if necessary. && OHC009-030113- /O.EXT.KRLX.FL.W.0002.170302T1910Z-170303T1320Z/ /ATHO1.1.ER.170302T1736Z.170303T0000Z.170303T0720Z.NO/ 213 PM EST THU MAR 2 2017 ...Flood Warning extended until Friday morning...The Flood Warning continues for the Hocking River at Athens. * At 1:00 PM Thursday the stage was 20.1 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The River will continue rising to near 20.6 feet by this evening. The river will fall below flood stage after midnight. * At stages near 20.0 feet...Low areas, campground, and private camps along the river between Athens, and Coolville begin to flood. * A crest near 20.6 feet compares to a previous crest of 19.3 feet on May 1 2014. && LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219 $$ Zwier
174 WGUS81 KRLX 022106 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 406 PM EST THU MAR 2 2017 ...The flood warning continues for the following rivers...Hocking River. At Athens... Affecting the following counties in Ohio...Athens. The Hocking River at Athens continues to rise slowly and is currently just over half a foot above flood stage. The river should crest later this evening at about 21 feet and then continue to drop below flood by early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around ****** [PUT TIME HERE AM/PM] ****** or sooner if conditions change. && OHC009-030306- /O.EXT.KRLX.FL.W.0002.000000T0000Z-170303T1440Z/ /ATHO1.1.ER.170302T1736Z.170303T0000Z.170303T0840Z.NO/ 406 PM EST THU MAR 2 2017 ...Flood Warning extended until Friday morning...The Flood Warning continues for the Hocking River At Athens. * AT 3:00 PM Thursday the stage was 20.6 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The River will continue rising to near 21 feet by this evening. The river will fall below flood stage early Friday. * At stages near 20.0 feet...Low areas, campground, and private camps along the river between Athens, and coolville begin to flood. * A crest near 21 feet compares to a previous crest of 19.3 feet on May 1 2014. && LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219 $$ kistner
609 WGUS81 KRLX 030104 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 804 PM EST THU MAR 2 2017 ...The flood warning continues for the following rivers...Hocking River. At Athens... Affecting the following counties in Ohio...Athens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 3AM Friday or sooner if conditions change. && OHC009-030704- /O.CON.KRLX.FL.W.0002.000000T0000Z-170303T1440Z/ /ATHO1.1.ER.170302T1736Z.170303T0000Z.170303T0840Z.NO/ 804 PM EST THU MAR 2 2017 The Flood Warning continues for the Hocking River At Athens. * AT 8:00 PM Thursday the river appears to have crested at 21.1 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The river will continue to fall to below flood stage by early Friday. * At stages near 22.0 feet...East state street in athens and route 33 north of nelsonville begins to flood. * A crest near 21 feet compares to a previous crest of 19.3 feet on May 1 2014. && LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219 $$ Kistner
154 WGUS81 KRLX 030257 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 957 PM EST THU MAR 2 2017 ...The flood warning continues for the following rivers...Hocking River. At Athens... Affecting the following counties in Ohio...Athens. The Hocking River in Athens continues to slowly rise, but it is nearing its crest. Current forecast takes the crest near 21.5 feet by midnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around ****** [PUT TIME HERE AM/PM] ****** or sooner if conditions change. && OHC009-030857- /O.EXT.KRLX.FL.W.0002.000000T0000Z-170303T2040Z/ /ATHO1.1.ER.170302T1736Z.170303T0600Z.170303T1440Z.NO/ 957 PM EST THU MAR 2 2017 ...Flood Warning extended until Friday afternoon...The Flood Warning continues for the Hocking River At Athens. * AT 9:00 PM Thursday the stage was 21.3 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The River will continue rising to near 21.5 feet by midnight. The river will fall below flood stage late Friday morning. * At stages near 22.0 feet...East state street in athens and route 33 north of nelsonville begins to flood. * A crest near 21.5 feet compares to a previous crest of 21.1 feet on April 21 2011. && LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219 $$ Kistner
820 WGUS81 KRLX 030417 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1117 PM EST THU MAR 2 2017 ...The flood warning continues for the following rivers...Hocking River. At Athens... Affecting the following counties in Ohio...Athens. The Hocking River in Athens continues to slowly rise, but it is nearing its crest. Current forecast takes the crest near 21.5 feet by midnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. * The next statement will be issued around 5 AM or sooner if conditions change. && OHC009-031017- /O.CON.KRLX.FL.W.0002.000000T0000Z-170303T2040Z/ /ATHO1.1.ER.170302T1736Z.170303T0600Z.170303T1440Z.NO/ 1117 PM EST THU MAR 2 2017 The Flood Warning continues for the Hocking River At Athens. * AT 10:00 PM Thursday the stage was 21.2 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The River will continue rising to near 21.5 feet around midnight. The river will fall below flood stage late morning Friday . * At stages near 22.0 feet...East state street in athens and route 33 north of nelsonville begins to flood. * A crest near 21.5 feet compares to a previous crest of 21.1 feet on April 21 2011. && LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219 $$
135 WGUS81 KRLX 030854 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 354 AM EST FRI MAR 3 2017 ...The flood warning continues for the following rivers...Hocking River. At Athens... Affecting the following counties in Ohio...Athens. The Hocking River in Athens has crested and is now falling. The river crested at 21.3 feet around 9 PM Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. && OHC009-031454- /O.CON.KRLX.FL.W.0002.000000T0000Z-170303T2040Z/ /ATHO1.1.ER.170302T1736Z.170303T0630Z.170303T1440Z.NO/ 354 AM EST FRI MAR 3 2017 The Flood Warning continues for the Hocking River At Athens. * AT 3:00 AM Friday the stage was 20.8 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The river will continue to fall to below flood stage by late this morning. * At stages near 22.0 feet...East state street in Athens and route 33 north of Nelsonville begins to flood. * A crest near 21.3 feet compares to a previous crest of 21.1 feet on April 21 2011. && LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219 $$
009 WGUS81 KRLX 031440 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 940 AM EST FRI MAR 3 2017 ...The flood warning is cancelled for the following rivers...Hocking River. At Athens... Affecting the following counties in Ohio...Athens. The Hocking River at Athens was in crest late last night just over 21 feet. The gauge reading has now dropped below flood stage, thus the flood warning has been cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. && OHC009-031510- /O.CAN.KRLX.FL.W.0002.000000T0000Z-170303T2040Z/ /ATHO1.1.ER.170302T1736Z.170303T0630Z.170303T1348Z.NO/ 940 AM EST FRI MAR 3 2017 The Flood Warning is cancelled for the Hocking River At Athens. * At 9:00 AM Friday the stage was 19.95 feet and falling. * The river fell below flood stage at 8:48 AM Friday. * Flood stage is 20.0 feet. * Forecast...the river will continue to fall to 14.6 feet by Saturday morning. && LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219 $$ Zwier
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Mar 2, 6:39 AM EST, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 2, 6:39 AM EST, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Charleston WV 639 AM EST Thu Mar 2 2017 .SYNOPSIS... Brief high pressure today. Clipper system later night into Friday morning with light snow. High pressure this weekend. Next cold front crosses late Tuesday. && .NEAR TERM /THROUGH FRIDAY/... As of 625 AM Thursday... Winds are slowly subsiding, so wind advisory for the northern mountains is expected to expire at 8 AM. Otherwise, little change. As of 405 AM Thursday... Surface Canadian high pressure builds in today under west to northwest flow aloft. Wind advisory will continue in the higher elevations of the northern mountains til expiration at 8 AM. By then the pressure gradient relaxes enough, but it will still be rather gusty today across the area. Cold advection and lingering low level moisture will help keep lots of clouds areawide, and scattered northern mountain snow showers, through the morning. Thus, temperatures will be much cooler today, in the 40s for highs. There may be breaks in the clouds this afternoon with a bit of warm advection before another reinforcing shot of cold air arrives with more clouds. This may again lead to some upslope snow showers in the northern mountains by evening. For tonight, models have not exactly been consistent with a clipper type system dragging another cold punch of air down from Canada. The new scenario is to have this clipper ride across the northern counties of WV with some light snow, followed by yet another new clipper riding along the front across central and southern areas later tonight. Thus, looks like the entire area will likely see some snow tonight, possibly starting as a little rain especially south. However, with the speed of the system, not that much moisture to work with, and marginal temperatures, we look for any snow accumulations in the low lands to generally be an inch or less. However, in the northern mountains especially, there could be a few inches of snow. The system will be kicking out just after this period ends. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... As of 530 AM Thursday... Clipper / flat wave now progged to traverse across southern and central portions of the forecast area first thing Friday morning, with light snowfall accumulations. Across the lowlands, warm ground and air temperatures near or only a little below freezing should preclude road problems, but there could be slick spots across higher terrain. A deep mixed layer will develop Friday afternoon. Coupled with a tight pressure gradient between exiting low pressure, and strong high pressure building in from the lower Ohio Valley, this will make for another day of gusty winds, reaching 25 to 35 mph. As the high builds in Friday night, the upslope flow will diminish, and upslope snow showers that develop in the mountains Friday will diminish late Friday afternoon into Friday evening. The lower high terrain temperatures and upslope effect could bring total snow accumulations up to 3 to 4 inches across the most favored higher windward terrain Friday. As the high moves on off to the east this weekend, the warm advection will bring mid level clouds across, with perhaps a few sprinkles. Temperatures close to the MET, MAV and a short term consensus blend on Friday, low enough for snow essentially until the precipitation is over. Temperatures beyond that close to central guidance, with some ridge top warming Friday night, and an overall moderating trend over the weekend. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... As of 530 AM Thursday... Increasingly warm and moist air arriving in deep southwest flow may lead to rain showers Sunday night and Monday. Model differences remain on the timing of the next cold front, although there has been some convergence on a Tuesday into Tuesday night crossing. The increase in warmth and moisture ahead of the front does not yet appear to be sufficient to bring destabilization and thunderstorms although this could change. Temperatures close to guidance but will be highly dependent on the timing of the front on Tuesday. Models disagree on how cold it gets in the wake of the front Wednesday - Thursday, but even the colder solution fails to get temperatures below normal. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... 12Z Thursday thru 12Z Friday... As of 625 AM Thursday... Thru 23Z... MVFR/IFR in scattered snow showers mainly higher elevations of the northern mountains will end by 16Z. Otherwise...ceilings AOA 3500 feet, except MVFR ceilings over mainly the northern mountains, will continue for the most part today. While winds are slowly subsiding this morning, they will remain rather gusty at generally 20 to 25 MPH, higher in the mountains. After 23z...Ceilings will gradually lower as an upper disturbance and cold front move across. Look for ceilings becoming MVFR in snow showers in the low lands and southern mountains mainly after 05Z, and MVFR/IFR in the northern mountains in heavier snow showers after 00Z. West winds 5 to 12 MPH. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Conditions may vary considerably tonight with the disturbance. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 03/02/17 UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EST 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H H H M M H H H M M BKW CONSISTENCY M L M M M M M H H H M M EKN CONSISTENCY L L L L L L M M M H M M PKB CONSISTENCY H M M M L M M M H H M M CKB CONSISTENCY M H H H H H H H H H M M AFTER 12Z FRIDAY... No widespread IFR conditions are expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...Wind Advisory until 8 AM EST this morning for WVZ523-526. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/JMV NEAR TERM...JMV SHORT TERM...JSH LONG TERM...JSH AVIATION...JMV
Hazardous weather outlook, Mar 2, 8:39 AM EST, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 839 AM EST Thu Mar 2 2017 OHZ066-067-075-076-083>087-WVZ009>011-019-031345- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Wood-Pleasants-Tyler-Ritchie- 839 AM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for southeast Ohio and northern West Virginia. .DAY ONE...Today and Tonight. Rivers and streams remain high following yesterday's rainfall. Flood warnings remain in effect today as water slowly drains through the water system. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-VAZ003-004-WVZ005>008-013>018-020-024>034-039-040- 515>526-031345- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell- Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Doddridge- Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell- Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 839 AM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 2, 10:09 AM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1009 AM EST THU MAR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM TSTM WND DMG MORRISVALE 38.14N 81.91W
03/01/2017 BOONE WV PUBLIC
TREE DOWN. VIA FACEBOOK WITH PICTURE. RADAR ESTIMATED
TIME.
&&
EVENT NUMBER RLX1700305
MECLocal storm report, Mar 2, 10:10 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1010 AM EST THU MAR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM TSTM WND GST SOUTH CHARLESTON 38.36N 81.71W
03/01/2017 M63 MPH KANAWHA WV TRAINED SPOTTER
SEVERAL TREE LIMBS TAKEN DOWN
&&
EVENT NUMBER RLX1700306
MECLocal storm report, Mar 2, 10:15 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 AM EST THU MAR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM TSTM WND GST 6 E POINT PLEASANT 38.85N 82.02W
03/01/2017 M58 MPH MASON WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1700307
MECLocal storm report, Mar 2, 10:18 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1018 AM EST THU MAR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM TSTM WND DMG 1 W STANDARD 38.14N 81.42W
03/01/2017 KANAWHA WV PUBLIC
TRAILER ON WHEELS ROLLED ON ITS SIDE AT MEMORIAL
TUNNEL. VIA FACEBOOK WITH PICTURES. RADAR ESTIMATED
TIME.
&&
EVENT NUMBER RLX1700308
MECLocal storm report, Mar 2, 10:19 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 AM EST THU MAR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG DANVILLE 38.08N 81.83W
03/01/2017 BOONE WV PUBLIC
MULTIPLE PINE TREES DOWN. VIA FACEBOOK WITH PICTURES.
RADAR ESTIMATED TIME.
&&
EVENT NUMBER RLX1700309
MECSpecial weather statement, Mar 2, 11:02 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
1102 AM EST THU MAR 2 2017
OHZ086-087-021630-
Gallia-Lawrence-
1102 AM EST THU MAR 2 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GALLIA AND CENTRAL
LAWRENCE COUNTIES...
At 1058 AM EST, Symmes Creek continued to be out of its banks. This
was causing minor flooding of low spots along State Routes 141, 233
and 243 according to the Ohio Department of Transportation.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Turn around...don't drown.
LAT...LON 3884 8252 3881 8238 3862 8244 3844 8239
3842 8250 3862 8259
TIME...MOT...LOC 1558Z 292DEG 1KT 3860 8249
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:06 PM EST | Areal Flood Warning | RLX | Athens, Morgan, Perry, Vinton | 9 hr |
| Mar 1, 8:12 PM EST | Areal Flood Warning | RLX | Washington | 20 hr |
| Mar 1, 11:34 PM EST | Special Weather Statement | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 3 hr |
| Mar 2, 5:07 AM EST | Areal Flood Warning | RLX | Athens, Morgan, Perry, Vinton | 20 hr |
| Mar 2, 8:01 AM EST | Special Weather Statement | RLX | Lawrence | 3 hr |
| Mar 2, 8:18 AM EST | Special Weather Statement | RLX | Athens, Meigs | 3 hr |
| Mar 2, 11:02 AM EST | Special Weather Statement | RLX | Lawrence | 28 min |
| Mar 2, 12:56 PM EST | Special Weather Statement | RLX | Lawrence | 3 hr |
| Mar 2, 1:05 PM EST | Special Weather Statement | RLX | Meigs | 3 hr |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.